Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 13, 2017, 8:10 PM EDT for Lincoln County, Georgia. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2017, 8:10 PM EDT (00:10 UTC)
- Expired
- Jul 13, 2017, 8:30 PM EDT
- In force
- 20 min
- Issued by
- NWS Columbia, SC
County Lincoln County, GA
The radar
The Greer radar (KGSP), 118 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 954 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598 WWUS82 KCAE 140010 SPSCAE Special Weather Statement National Weather Service Columbia SC 810 PM EDT THU JUL 13 2017 GAZ040-SCZ018-140030- Lincoln-McCormick- 810 PM EDT THU JUL 13 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LINCOLN AND WEST CENTRAL MCCORMICK COUNTIES... At 807 PM EDT, a strong thunderstorm was located northeast of Lincolnton near Lake Thurmond. Movement was northeast near 10 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. This storm will affect the area northeast of Lincoln toward Lake Thurmond and the Hickory Knob State Park area. LAT...LON 3377 8237 3383 8252 3394 8249 3388 8232 TIME...MOT...LOC 0007Z 182DEG 6KT 3386 8245 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 13, 6:02 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 13, 6:02 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Columbia SC 602 PM EDT Thu Jul 13 2017 .SYNOPSIS... High pressure ridging into the forecast area from the western Atlantic will bring warm and humid conditions through the end of the work week. A cold front will stall over the area this weekend, bringing increasing chances for showers and thunderstorms which may linger into early next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Upper and surface ridge over the region. Latest mesoanalysis from SPC, and other satellite derived information, indicates a band of drier air aloft, with below normal precipitable water (PW) values of 1.5 inches or less, covering much of the central and southern forecast area (FA). Subsidence from the upper high, along with the drier air aloft, promises to reduce or preclude areal coverage of diurnal convection. Forecast soundings for this afternoon for CAE indicate some negative area at low levels, with high LFC heights and high convect temps. A little farther north, where greater moisture exists, and with the mountains and a lee side surface trough as sources of lift, some convection possible which could affect our northern FA. Otherwise, isolated convection along a sea breeze possible as well. Overall, think the slight chance POPs mainly restricted to northern areas continue to look fine. Despite strong insolation, moist soil/greenery from recent rains should keep max temps to around the latest MOS projections of mid to upper 90s. Normally hotter urban heat island COOP location at Univ of SC in Columbia could possibly get close to 100. Mid to late afternoon dewpoints are expected to mix down to around 69, providing max heat index values up to about 105, below our local heat advisory criteria. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Upper-level ridge remains over the area through the day...then shifting to the south Friday night. H85 temperatures a little warmer because of weak warm advection and downslope component so expect upper 90s for afternoon temperatures. Weak Piedmont trough may result in enhanced low-level convergence in the north Midlands. Steep low-level lapse rates but high LFC and shallow moisture should result in isolated afternoon thunderstorms at best given lack of forcing. High DCAPE does suggest a wind threat from any convection. Any convection should diminish quickly after sunset. Heat index values will peak in the 100-105 range which remains below advisory criteria but those who will be spending time outdoors would be wise to take frequent breaks and stay hydrated. && .LONG TERM /SATURDAY THROUGH THURSDAY/... The upper ridge will be suppressed to the south of the area, closer to northern Florida into next week. This is in response to a deepening east coast trough pattern that will be setting up through the weekend as strong ridging takes hold across the western half of the continental United States. The eastern trough will help push a cold front closer to the area Saturday, and this will help cause an increase in showers and thunderstorms during the afternoon hours, especially across the northern cwa closer to the front and upper trough. SPC has area in marginal risk of severe weather. The front will push into the central cwa Saturday night into Sunday before stalling out over the area. This will continue to be the main focus for convection into early next week. PWATs will be back at or above 2 inches through the weekend as moisture over the area increases along the front. This moisture combined with moderate instability and the upper energy along with the surface boundary should provide enhanced chances of showers and thunderstorms, especially across the northern and eastern Midlands into Monday. A second shortwave trough will dive south across the Mid- Atlantic by Tuesday into Wednesday and will keep a mention of diurnal convection in the forecast through the end of the period. The GFS is deeper with the upper low than the ECMWF. Temperatures will remain hot and above normal Saturday with highs in the mid 90s. Temperatures become slightly cooler Sunday through next week as the upper trough remains across the area. Low temperatures will be near normal through the period. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... Expect mainly VFR conditions during the TAF period except for possible afternoon thunderstorms and early morning stratus and fog. High pressure ridging into the region from the Atlantic will dominate during the TAF period. Nocturnal cooling and low-level moisture circulating into the area associated with the offshore ridge may help cause stratus and fog. The HRRR and SREF guidance suggests a greater threat in the southeast section mainly during the 09z to 14z time frame. The guidance was most consistent with restrictions at OGB. Forecasted a period of IFR at OGB and MVFR at AGS. Elsewhere, less moisture combined with a little mixing associated with a weak low-level jet and instability supports less of a chance of stratus and fog. Heating and mixing should dissipate any stratus or fog by 15z. Strong heating may help support afternoon thunderstorms but upper ridging should limit coverage. The thunderstorm chance was too low to include in the terminal forecasts at this time. EXTENDED AVIATION OUTLOOK... Scattered to numerous thunderstorms will be associated with a slow moving cold front especially Saturday afternoon through Sunday. There may be widespread stratus and fog during the early morning hours during the outlook period. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Jul 13, 3:50 AM EDT, 16 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 350 AM EDT Thu Jul 13 2017 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-140800- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 350 AM EDT Thu Jul 13 2017 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 13, 8:10 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Columbia SC 810 PM EDT THU JUL 13 2017 GAZ040-SCZ018-140030- Lincoln-McCormick- 810 PM EDT THU JUL 13 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LINCOLN AND WEST CENTRAL MCCORMICK COUNTIES... At 807 PM EDT, a strong thunderstorm was located northeast of Lincolnton near Lake Thurmond. Movement was northeast near 10 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. This storm will affect the area northeast of Lincoln toward Lake Thurmond and the Hickory Knob State Park area. LAT...LON 3377 8237 3383 8252 3394 8249 3388 8232 TIME...MOT...LOC 0007Z 182DEG 6KT 3386 8245
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.